Duke Mathematical Journal

Density of integer points on affine homogeneous varieties

W. Duke, Z. Rudnick, and P. Sarnak

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 71, Number 1 (1993), 143-179.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11G99: None of the above, but in this section
Secondary: 11P21: Lattice points in specified regions


Duke, W.; Rudnick, Z.; Sarnak, P. Density of integer points on affine homogeneous varieties. Duke Math. J. 71 (1993), no. 1, 143--179. doi:10.1215/S0012-7094-93-07107-4. https://projecteuclid.org/euclid.dmj/1077289840

Export citation


  • [B] E. P. van den Ban, Asymptotic behaviour of matrix coefficients related to reductive symmetric spaces, Nederl. Akad. Wet. Proc. Ser. A Math. Sci. 49 (1987), no. 3, 225–249.
  • [Ba] H. J. Bartels, Nichteuklidische Gitterpunktprobleme und Gleichverteilung in linearen algebraischen Gruppen, Comment. Math. Helv. 57 (1982), no. 1, 158–172.
  • [Bi] B. J. Birch, Forms in many variables, Proc. Roy. Soc. Ser. A 265 (1961/62), 245–263.
  • [B-HC] A. Borel and Harish-Chandra, Arithmetic subgroups of algebraic groups, Ann. of Math. (2) 75 (1962), 485–535.
  • [BW] A. Borel and N. Wallach, Continuous Cohomology, Discrete Subgroups, and Representations of Reductive Groups, Ann. of Math. Stud., vol. 94, Princeton Univ. Press, Princeton, 1980.
  • [BLS] M. Burger, J.-S. Li, and P. Sarnak, Ramanujan duals and automorphic spectrum, Bull. of Amer. Math. Soc. 26 (1992), no. 2, 253–257.
  • [D] J. Delsarte, Sur le gitter fuchsien, C. R. Acad. Sci. Paris 214 (1942), 147–179.
  • [ERS] A. Eskin, Z. Rudnick, and P. Sarnak, A proof of Siegel's weight formula, Internat. Math. Res. Notices (1991), no. 5, 65–69.
  • [FJ] M. Flensted-Jensen, Analysis on Non-Riemannian Symmetric Spaces, Reg. Conf. Ser. Math., vol. 61, Amer. Math. Soc., Providence, 1986.
  • [FMT] J. Franke, Yu. Manin, and Yu. Tschinkel, Rational points of bounded height on Fano varieties, Invent. Math. 95 (1989), no. 2, 421–435.
  • [HC] Harish-Chandra, Automorphic Forms on Semisimple Lie Groups, Lecture Notes in Math., vol. 62, Springer-Verlag, Berlin, 1968.
  • [HM] R. Howe and C. C. Moore, Asymptotic properties of unitary representations, J. Funct. Anal. 32 (1979), no. 1, 72–96.
  • [L] R. P. Langlands, On the Functional Equations Satisfied by Eisenstein Series, Lecture Notes in Math., vol. 544, Springer-Verlag, Berlin, 1976.
  • [LP] P. Lax and R. Phillips, The asymptotic distribution of lattice points in Euclidean and non-Euclidean spaces, J. Funct. Anal. 46 (1982), no. 3, 280–350.
  • [Ma] K. Mahler, Zur Approximation algebraischer Zahlen III, Acta Math. 62 (1933), 91–166.
  • [R] B. Randol, Small eigenvalues of the Laplace operator on compact Riemann surfaces, Bull. Amer. Math. Soc. 80 (1974), 996–1000.
  • [Ru] Z. Rudnick, Uniform decay rates for eigenfunctions on affine symmetric spaces, preprint, 1992.
  • [RS] Z. Rudnick and H. Schlichtkrull, Decay of eigenfunctions on semisimple symmetric spaces, Duke Math. J. 64 (1991), no. 3, 445–450.
  • [Sa] P. Sarnak, Diophantine problems and linear groups, Proceedings of the International Congress of Mathematicians, Volume 1 (Kyoto, 1990), Math. Soc. Japan, Tokyo, 1991, pp. 459–471.
  • [Sca] R. Scaramuzzi, A notion of rank for unitary representations of general linear groups, Trans. Amer. Math. Soc. 319 (1990), no. 1, 349–379.
  • [Sch] W. Schmidt, The density of integer points on homogeneous varieties, Acta Math. 154 (1985), no. 3-4, 243–296.
  • [Sco] E. J. Scourfield, The divisors of a quadratic polynomial, Proc. Glasgow Math. Assoc. 5 (1961), 8–20 (1961).
  • [Se] A. Selberg, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series, J. Indian Math. Soc. 20 (1956), 47–87.
  • [Si] C. L. Siegel, Lectures on the Geometry of Numbers, Springer-Verlag, Berlin, 1989.
  • [V] D. Vogan, The unitary dual of $\rm GL(n)$ over an Archimedean field, Invent. Math. 83 (1986), no. 3, 449–505.
  • [W] D. V. Widder, The Laplace Transform, Princeton Math. Ser., vol. 6, Princeton Univ. Press, Princeton, 1941.